Advertisement

What medications can change my sense of taste?

Some medications can cause a bitter or metallic taste or affect the ability to taste. Among them are cardiovascular agents, central nervous system stimulants, nonsteroidal anti-inflammatory drugs, respiratory inhalants and smoking cessation products such as nicotine skin patches.

Continue Learning about Taste & The Nervous System

What increases my risk for hypogeusia?
Honor Society of Nursing (STTI)Honor Society of Nursing (STTI)
Risk factors for hypogeusia include heavy smoking, dehydration, and the use of some prescription dru...
More Answers
Is anything wrong if my hypogeusia has no apparent cause?
Honor Society of Nursing (STTI)Honor Society of Nursing (STTI)
Hypogeusia is usually the result of allergies, infections, smoking, or dehydration. If you experienc...
More Answers
Is it normal to have an enlarged taste bud on my tongue?
Dr. Mehmet Oz, MDDr. Mehmet Oz, MD
Watch this video to learn more from Dr. Mehmet Oz about taste buds.  
More Answers
How is sensitivity to taste measured?
Dr. Mehmet Oz, MDDr. Mehmet Oz, MD
Taste sensitivity depends on the number of taste receptors on taste buds and the number of taste bud...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.